Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 10, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 19, 2025, 11:15 PM PDT for 4 counties in Nevada. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 11:15 PM PDT (06:15 UTC)
- Expired
- Mar 20, 2025, 5:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 6.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3411 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318 WWUS75 KREV 200615 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1115 PM PDT Wed Mar 19 2025 NVZ003-201200- /O.NEW.KREV.WI.Y.0010.250320T0615Z-250320T1200Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Virginia City, and Gardnerville 1115 PM PDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...South to southwest winds 20 to 35 mph with gusts up to 55 mph. Brief gusts of 70 mph or greater in wind prone areas. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution especially on I-580 and Highway 395. && $$ CAZ072-NVZ002-201200- /O.CON.KREV.LW.Y.0013.000000T0000Z-250320T1200Z/ Greater Lake Tahoe Area- Including the cities of Tahoe City, Markleeville, Truckee, Glenbrook, Incline Village, South Lake Tahoe, and Stateline 1115 PM PDT Wed Mar 19 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph and waves 1 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ MD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 9:59 PM PDT, 1 hour 16 minutes earlier. Its key messages:
- * A fast moving storm system will bring increased winds today and tonight followed by light Sierra snow showers later tonight to daybreak Thursday. * A warming trend is forecast for the weekend, and especially into next week. Lower valleys will reach into the 70s for Monday through Wednesday next week. * Longer range ensemble outlooks indicate return of more seasonable temperatures, and return of precipitation chances by end of this month.
Area forecast discussion, Mar 19, 9:59 PM PDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Reno NV 959 PM PDT Wed Mar 19 2025 .UPDATE... With Lake Tahoe currently seeing lake winds gusting up to 45 mph and with both the HREF and the NBM showing these increased winds potentially continuing after midnight, the Lake Wind Advisory for Lake Tahoe has been extended until 5 AM PDT Thursday. The Lake Wind Advisory for Pyramid Lake has been allowed to expire at 10 PM PDT tonight as lake winds are no longer anticipated to reach advisory criteria for an extended amount of time. An occasional wind gust up to around 30 mph may be possible still for the remainder of the night. -078 && .KEY MESSAGES... * A fast moving storm system will bring increased winds today and tonight followed by light Sierra snow showers later tonight to daybreak Thursday. * A warming trend is forecast for the weekend, and especially into next week. Lower valleys will reach into the 70s for Monday through Wednesday next week. * Longer range ensemble outlooks indicate return of more seasonable temperatures, and return of precipitation chances by end of this month. .DISCUSSION... A quick moving transient upper ridge will give way to an equally quick moving upper short wave and attendant cold frontal boundary that will press over the Sierra late this afternoon and evening, then across western NV overnight. The mostly inactive nature of this system with the marginal mid-level Pacific moisture and limited forcing will at least be offset my the tightening of thermal and pressure gradients region-wide ahead of the incoming frontal boundary. Hi-Res ensemble and blended simulations project a decent measure of gusty SW winds ahead of cold front peaking at 35-45 mph that carry over into evening hours. Therefore, lake wind advisories continue for Lake Tahoe and Pyramid Lake through 10 PM PDT. Please visit www.weather.gov/rev for more details Only higher terrain favored areas of the Sierra Crest from the Lake Tahoe Basin north across NE-CA to the OR border will see any notable accumulations. The highest elevations across the Sierra Front in areas with the strongest orographic lift front could see 4"-8" of new snow. HiRes ensemble and blended guidance also share in the projection of a 40-60% chance for 1"-3" of accumulated snowfall on higher mountain passes between 8 PM PDT and 4 AM Thursday morning. Although snowfall will be limited in scope over mountain areas, slippery and icy conditions will yield travel impacts on mountain passes tonight through early Thursday morning. Blended guidance holds firm with the projection that little in the way of any measurable precipitation will make it over the mountains into western NV zones. Showers that do develop (10-15% chance) later this afternoon into the evening will remain mostly north of I-80 and confined to higher terrain areas. A period of northwest flow aloft will bring a noticeable chill in the air Thursday morning project. The progressive more zonal upper pattern that sets up through Friday will see the quick passage of a short wave ridge that is followed quickly by another upper short wave trough that increases shower chances (30-40%) across portions of NE-CA to the OR border early morning Friday through the afternoon. Snow showers will generally be light and bound to higher elevation areas. But this will be only a temporary condition. High pressure ridging into the West Coast will bring a period of drier conditions and a noticeable warming trend that continues into the weekend through early next week. The slightly below seasonal daytime highs in the 50s for Thursday will make a quick turnaround as will with highs warming into the 70s to near 80s for many western NV locations early next week. Just in time for the Vernal Equinox and the first day which officially starts early Thursday morning at 2:01 AM PDT. -Amanda .AVIATION... * Overall today, VFR conditions returned to area terminals. An incoming cold front will bring gusty southwest winds the remainder of the afternoon into the evening. FL100 winds aloft will be from the SW at 45-55kts by 18-21Z, then shift westerly 15-25 kts after 12Z. Look for a continuance of mountain waves and moderate turbulence that includes LLWS for Sierra and western NV terminals 12-15Z Thurs. * This weak late season storm system will increase snow chances, mountain obscurations, and brief IFR/LIFR conditions late tonight through Thurs morning for KSVE, KTRK and KTVL. Snow amounts will be light, with a 50-70% for a trace up to 1.0 inch expected to cover KTRK runways. Blended simulations projects that KSVE and KTVL may see little to no accumulating snowfall with only a 30-50% for a few tenths of an inch falling between 06-12Z Thursday. * Sierra and western NV terminals will see a return of VFR conditions Thursday into the weekend. The only exception will be KTRK with patchy freezing fog early morning Friday between 12-16Z. -Amanda && .REV Watches/Warnings/Advisories... NV...Lake Wind Advisory until 5 AM PDT Thursday NVZ002. CA...Lake Wind Advisory until 5 AM PDT Thursday CAZ072. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.